Alert archive / Texas / Severe Thunderstorm Warnings in 1997

Severe Thunderstorm Warning 37, NWS El Paso, TX

June 15, 1997El Paso County, Texas

NWS El Paso, TX issued this severe thunderstorm warning at Jun 15, 1997, 3:09 PM MDT for El Paso County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 1997, 3:09 PM MDT (21:09 UTC)
Expired
Jun 15, 1997, 3:40 PM MDT
In force
31 min
Issued by
NWS El Paso, TX
Area
Whole counties

County El Paso County, TX

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 9.2 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 1997-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 92 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 1997-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
92 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
976 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KELP 152108 RRA
SVRELP
TXC141-152140-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
309 PM MDT SUN JUN 15 1997

THE NATIONAL WEATHER SERVICE IN EL PASO TX HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 340 PM MDT
FOR PEOPLE IN THE FOLLOWING LOCATION ...

IN SOUTHWESTERN TEXAS

   ...SOUTHERN EL PASO COUNTY
 
AT 306 PM MDT...A SEVERE THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 4 MILES NORTHEAST OF CLINT MOVING
EAST AT 30 MPH.

 THIS STORM WILL EFFECT TRAVELERS ALONG INTERSTATE 10...AND THE
TOWNS OF CLINT AND HORIZON CITY.

THIS STORM MAY BE ACCOMPANIED BY WINDS GREATER THAN 55 MPH...
HAIL 3/4 INCH OR LARGER...FREQUENT LIGHTNING AND VERY HEAVY
RAIN. PERSONS IN THE WARNING AREA SHOULD EXERCISE CAUTION.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:50 PM MDT, 19 minutes earlier.

Area forecast discussion, Jun 15, 2:50 PM MDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
200 PM MDT SUN JUN 15 1997

RADAR ALRDY HOPPING WITH 1.5 INCH HAIL AND AN APRNT FALSE TVS. SO
DISC TO BE SHORT.  LATEST ETA DEEPR AND SLOWER WITH H5 LOW. H8 MIXR
REMAIN AT 12 FOR TX ZONES TONIGHT...DRYER FOR NM ZONES AND AT H7
WITH DRY SLOT IN AT 48 HRS.  WILL KEEP POPS UP FOR TONIGHT AND A
SLIGHT CHC FOR NE ON MONDAY AS LOW EJECTS.  WILL STAY CLOSE TO MOS
TEMPS EXCEPT FOR COOLER TNGT AND MONDAY.  SVR- 3 WEEKENDS IN A ROW
NOW.  NOTE:CCF NUMBERS INCORRECT.  ZONE HAS REAL NUMBERS.

 6

SILVER CITY           BB  48/ 72/ 50/ 82 3100
TRUTH OR CONSEQUENCES BB  56/ 78/ 58/ 88 3100
ALAMOGORDO            BB  56/ 80/ 58/ 90 3100
CLOUDCROFT            BB  39/ 59/ 41/ 69 3100
LORDSBURG             BB  52/ 82/ 54/ 92 3100
DEMING                BB  52/ 80/ 54/ 90 3100
LAS CRUCES            BB  53/ 79/ 55/ 89 3100
EL PASO               BB  58/ 82/ 60/ 92 3100

Nearby

Severe Thunderstorm Warnings in Texas, 1997Every severe thunderstorm warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.